Xiande Zhang

Research Fellow

School of Physical & Mathematical Sciences

Nanyang Technological University


Email: xiandezhang [AT] ntu [DOT] edu [DOT] sg

    Brief Biography:

            I am a research fellow at the Coding and Cryptography Research Group, at the Department of Mathematical Sciences in Nanyang Technological University, under Prof Yeow Meng Chee. I completed my PhD degree in 2009 under the direction of Prof  Gennian Ge from Zhejiang University, China. I also worked as a research fellow in  Monash University under Prof Ian M. Wanless from 2011.08 to 2012.07.

    Research Interests:

    • Combinatorial design theory such as Steiner systems, skew Room frames, triplewhist tournaments, packings, coverings, resolvable designs, group divisible designs and latin squares
    • Combinatorial structures or decompositions of graphs with applications in bioinformatics, network, database theory and coding theory


    Refereed Journal papers
    1. Xiande Zhang and Gennian Ge, Super-simple resolvable balanced incomplete block designs with block size 4 and index 2, Journal of Combinatorial Designs, Vol. 15, No 4, pp.341--356, June, 2007.  
    2. Xiande Zhang and Gennian Ge, On the existence of partitionable skew room frames, Discrete Mathematics, Vol. 307, No 22, pp.2786--2807, October, 2007. 
    3.  Xiande  Zhang  and  Gennian  Ge,  Existence  of  Z-cyclic  3PDTWh(p)  for  prime  p  =  1  (mod  4),  Designs, Codes and Cryptography, Vol. 45, No 1, pp.139--155, August, 2007.
    4. Gennian Ge, Ying Miao and Xiande Zhang, On block sequences of Steiner quadruple systems with  error  correcting  consecutive  unions,  SIAM  Journal  on  Discrete  Mathematics,  Vol.  23,  No  2,  pp.940--958, 2009. 
    5.  Xiande Zhang and Gennian Ge, Maximal resolvable packings and minimal resolvable coverings of triples by quadruples, Journal of Combinatorial Designs, Vol. 18, No 3, pp.209--223, 2010.
    6.  Xiande  Zhang  and  Gennian  Ge,  Combinatorial  constructions  of  fault-tolerant  routings  with leveled minimum optical indices, Discrete Applied Mathematics, Vol. 158, No 8, pp.951--963, 2010.
    7. Xiande Zhang and Gennian Ge, Existence of resolvable H-designs with group sizes 2, 3, 4 and 6, Designs, Codes and Cryptography, Vol. 55, No 1, pp.81--101, 2010. 
    8. Xiande  Zhang  and  Gennian  Ge,  H-designs  with  the  properties  of  resolvability  or (1,2)-resolvability, Designs, Codes and Cryptography, Vol. 57, No 3, pp.225--256, 2010. 
    9. Yeow  Meng  Chee,  Xiande  Zhang  and  Hui  Zhang,  Infinite  families  of  optimal  splitting authentication  codes  secure  against  spoofing  attacks  of  higher  order,  Advances  in  Mathematics  of Communications, Vol. 5, No 1, pp.59--68, 2011.
    10.  Yeow Meng Chee, Yin Tan and Xiande Zhang, Strongly regular graphs constructed from p-ary bent functions, Journal of Algebraic Combinatorics, Vol. 34, No. 2, pp. 251--266, 2011.
    11. Jean-Claude Bermond, Yeow Meng Chee, N. Cohen and Xiande Zhang, The alpha-arboricity of complete uniform hypergraphs, SIAM Journal on Discrete Mathematics, Vol. 25, No. 2, pp. 600--610, 2011. 
    12. Yeow  Meng  Chee,  San  Ling,  Yin  Tan  and  Xiande  Zhang,  Universal  cycles  for  minimum coverings of pairs by triples, with application to 2-radius sequences, Mathematics of Computation, Vol. 81, No. 277, pp. 585--603, 2012.
    13. Xiande  Zhang,  Hui  Zhang  and  Gennian  Ge,  Optimal  constant  weight  covering  codes  and nonuniform group divisible 3-designs with block size four, Designs, Codes and Cryptography, Vol. 62, No 2, pp.143--160, 2012.
    14. Hui Zhang, Xiande Zhang and Gennian Ge, Optimal ternary constant-weight codes with weight four and distance five, IEEE Transactions on Information Theory, Vol. 58, No 5, pp. 2706--2718, 2012.
    15.  Yeow  Meng  Chee  and  Xiande  Zhang,  Improved  constructions  of  frameproof  codes,  IEEE Transactions on Information Theory, Vol. 58, No 8, pp. 5449--5453, 2012. 
    16. Xiande Zhang and Gennian Ge, A new existence proof for Steiner quadruple systems, Designs, Codes and Cryptography,  Vol. 69, No 1, pp.65–76, 2013.
    17. Ian M. Wanless and Xiande Zhang, Transversals of latin squares and covering radius of sets of permutations, European Journal of Combinatorics, Vol. 37, No 7, pp. 1130–1143, 2013.
    18. Ian M. Wanless and Xiande Zhang,  On the existence of retransmission permutation arrays, Discrete Applied Mathematics,  Vol. 161, No 16–17, pp. 2772–2777, 2013.
    19. Brendan D. McKay, Ian M. Wanless and Xiande Zhang, The order of automorphisms of quasigroups,  Journal of Combinatorial Designs, online, 2014.
    20. Yeow Meng Chee, Gennian Ge, Hui Zhang and Xiande Zhang, Hanani triple packings and optimal q-ary codes of constant weight three, Designs, Codes and Cryptography, online, 2014.
    21. Yeow Meng Chee, Han Mao Kiah, Hui Zhang and Xiande Zhang, Optimal codes in the Enomoto-Katona space, Combinatorics, Probability and Computing, online, 2014.
    22. Yeow Meng Chee, Zouha Cherif, Jean-Luc Danger, Sylvain Guilley, Han Mao Kiah, Jon-Lark Kim, Patrick Sol´e and Xiande Zhang, Multiply constant-weight codes and the reliability of loop physically unclonable functions, IEEE Transactions on Information TheoryVol. 60, No 11, pp. 7026--7034, 2014.
    23. Lingfei Jin, Chaoping Xing and Xiande Zhang, On the list-decodability of random self-orthogonal codes, IEEE Transactions on Information Theory, online, 2014.
    24. Yeow Meng CheeHui Zhang and Xiande Zhang, Complexity of dependencies in bounded domains, Armstrong codes, and generalizations, IEEE Transactions on Information Theory,accepted, 2014.
    Refereed Conference papers
    1. Yeow Meng Chee, Han Mao Kiah, Hui Zhang and Xiande Zhang,  Optimal codes in the Enomoto-Katona space, in ISIT 2013 – Proceedings of the 2013 IEEE International Symposium on Information Theory, pp. 321–325, 2013.
    2. Yeow Meng Chee, Hui Zhang and Xiande Zhang,  Complexity of dependencies in bounded domains, Armstrong codes, and generalization, in ISIT 2013 – Proceedings of the 2013 IEEE International Symposium on Information Theory, pp. 499–503, 2013.
    3. Yeow Meng Chee, Fei Gao, Han Mao Kiah, Alan C. H. Ling, Hui Zhang and Xiande Zhang, Applications of Decompositions of Edge-Colored Digraphs to the Construction of Optimal Codes, in ISIT 2014 – Proceedings of the 2014 IEEE International Symposium on Information Theory, pp. 1436–1440, 2014.

    PhD Thesis:

    1. Group Divisible 3-Wise Balanced Designs: Theory and Applications, 2009